Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 128, NWS Shreveport, LA

May 24, 2005Lincoln Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at May 24, 2005, 9:41 PM CDT for Lincoln Parish, Louisiana. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 24, 2005, 9:41 PM CDT (02:41 UTC)
Expired
May 24, 2005, 10:10 PM CDT
In force
29 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Lincoln Parish, LA

The radar

The Shreveport radar (KSHV), 112 km from the middle of the area, began a volume at 02:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 2.7 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2005-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1380 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2005-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1380 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
1629 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 9:30 PM CDT, 11 minutes earlier.

Area forecast discussion, May 24, 9:30 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
930 PM CDT TUE MAY 24 2005

.DISCUSSION...

LATEST SURFACE ANALYSIS SHOWS THE BACK DOOR FRONT IS JUST AT THE
EDGE OF OUR NORTHERN CWA BOUNDARY... FROM JUST NORTH OF A ELD...DEQ
AR LINE.  OUR 00Z SOUNDING ALONG WITH LAPS DATA SHOWS THE AREA IS
STILL FAIRLY UNSTABLE ALTHOUGH WE HAVE LOST DAYTIME HEATING...BUT
SURFACE TEMPERATURES SOUTH OF THE FRONT ARE STILL RATHER WARM.
LATEST RADAR IMAGES SHOW STORMS TRENDING TO BACK BUILD
WESTWARD...AND THIS TREND WILL LIKELY CONTINUE AS THE FRONT SNAILS
FURTHER INTO THE AREA.  ALSO MODEL DATA SHOWS A STRONG VORT MAX
MOVING ALONG THE FRONTAL BOUNDARY TOWARD THE COAST TONIGHT...SO A
FEW STORMS SHOULD CONTINUE IN LOUISIANA AFTER MIDNIGHT.  SVR WILL BE
ALLOWED TO CONTINUE THROUGH MIDNIGHT ACROSS THE NORTHERN SECTIONS OF
THE AREA...BUT AS FAR AS NORTH CENTRAL LOUISIANA GOES SEVERE WORDING
WILL COVER FOR NOW...AS STORMS ARE TRACKING JUST OUTSIDE THE WATCH
BOX.  ALL THIS IS COVERED BY THE CURRENT ZONE SET...BUT WILL HAVE TO
UPDATE AROUND MIDNIGHT AS CURRENT WATCH EXPIRES.

ELEVEN

&&

.PREVIOUS POINT TEMPS/POPS...
SHV  69  88  66  87 /  30  30  20  20
MLU  68  85  63  86 /  40  40  10  20
DEQ  64  83  60  83 /  40  30  20  20
TXK  69  85  64  85 /  40  30  20  20
ELD  66  85  62  85 /  40  40  10  20
TYR  70  90  67  85 /  20  30  30  30
GGG  69  90  67  86 /  20  30  30  30
LFK  68  91  68  90 /  20  30  30  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

11
Hazardous weather outlook, May 24, 12:00 PM CDT, 9 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT TUE MAY 24 2005

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-251100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT TUE MAY 24 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS OVER
PORTIONS OF EAST TEXAS...SOUTHEAST OKLAHOMA...SOUTHWEST
ARKANSAS...AND MAINLY EXTREME NORTHERN LOUISIANA THIS
AFTERNOON AND TONIGHT. THE MAIN FOCUS FOR THIS ACTIVITY WILL BE OVER
SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS...NEAR A WEAK BACKDOOR COLD
FRONT EXTENDING FROM CENTRAL ARKANSAS...INTO EXTREME NORTHERN
LOUISIANA AND NORTHCENTRAL MISSISSIPPI. AFTERNOON HEATING HAS
ALLOWED THE ATMOSPHERE TO QUICKLY DESTABILIZE...THUS SCATTERED
SHOWERS AND THUNDERSTORMS WILL DEVELOP AS A STRONG UPPER LEVEL
DISTURBANCE DROPS SOUTHEAST ALONG THE FRONT FROM SOUTHEAST
KANSAS AND NORTHEAST OKLAHOMA. SOME OF THE STORMS MAY BE SEVERE
THIS AFTERNOON AND THROUGH PART OF TONIGHT OVER THESE AREAS...
POSSIBLY AFFECTING THE EASTERN PORTIONS OF NORTHCENTRAL
LOUISIANA TONIGHT. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN
THREATS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
THROUGH MUCH OF THE REST OF THE WEEK ACROSS THE REGION. HOWEVER...
IT APPEARS AS IF A BETTER CHANCE FOR SOME MUCH NEEDED RAINFALL WILL
COME THIS WEEKEND...AS THE UPPER RIDGE IN PLACE THAT HAS PROVIDED
THE HOT AND DRY CONDITIONS...BEGINS TO WEAKEN AND SHIFT OFF TO THE
WEST. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS MAY BE NEEDED THIS AFTERNOON AND TONIGHT OVER SOUTHEAST
OKLAHOMA...SOUTHWEST ARKANSAS...AND POSSIBLY THE EASTERN PORTIONS OF
NORTHCENTRAL LOUISIANA.

15

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 2:48 PM CDTSevere Thunderstorm WarningSHVWood42 min
May 25, 3:12 PM CDTSevere Thunderstorm WarningSHVSmith63 min
May 25, 4:01 PM CDTSevere Thunderstorm WarningSHVCherokee59 min
May 24, 7:07 PM CDTSevere Thunderstorm WarningSHVUnion53 min
May 24, 8:13 PM CDTSevere Thunderstorm WarningSHVLincoln62 min
May 24, 8:26 PM CDTSevere Thunderstorm WarningSHVOuachita64 min
May 24, 8:43 PM CDTSevere Thunderstorm WarningSHVUnion62 min
May 24, 8:17 PM CDTSevere Thunderstorm WarningSHVUnion58 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.